Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 143, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 9, 2001, 3:03 PM CDT for Saint Louis County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2001, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 9, 2001, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saint Louis County, MO
The radar
The St Louis radar (KLSX), 15 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1801 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WUUS53 KLSX 092004 SVRSTL MOC189-092030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 303 PM CDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 330 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLARKSON VALLEY...MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH... MANCHESTER TOWN AND COUNTRY CREVE COEUR FRONTENAC OLIVETTE LADUE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3865 9071 3848 9074 3848 9038 3868 9035 RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:30 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 9, 2:30 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT THU AUG 9 2001 A COLD FRNT WL BE PUSH ACRS MO TNGT AND ERLY FRI...SO KP LIKELY IN THE FCST FOR TNGT AND 30% FOR FRI MORNG. ALL MDLS AGR WITH THE NEXT 24H FCST. FWCS AND MAVS TEMPS AND POPS VERY CLOUSE. COMPUTED LIS FOR LATE THIS AFTN SHWD -10 OVER N-CNTRL MO AND MORE STABLE LIS WL BE PUSH INTO NRN MO TNGT AND IN CNTRL MO ON FRI. AT THIS TIME APPEAR WARM AND HUMID AIR MASS WL BE PUSH S OF CWA...SO WL INCLD COOL FOR MRNG LOW FRI AND SAT NGT. TEMPS WL WARM IN THE MID 80S ACRS OUR AREA BY SUN AND MON. ALSO AFTER THIS ROUND OF SHOWES AND TSTMS TNGT...DRY WX PTN THRU MOST OF NEXT WEEK. SCT SHWRS AND FEW TSTMS HAVE DEVELOP ERLY THIS AFTN FRM S-CNTRL MO INTO NE MO AND W-CNTRL IL...THEY SHWD CONTINUE THROUGH THIS EVE AND TNGT. .STL...NONE
In the hours before
Special weather statement, Aug 9, 12:05 PM CDT, 2 hours 58 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-092300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT THU AUG 9 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE THREAT AREA FOR SEVERE STORMS IS ALONG AND NORTH OF A LINE EXTENDING FROM JUST SOUTH OF HANNIBAL MISSOURI EAST TO VANDALIA ILLINOIS. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT WHICH WILL MOVE SOUTHWARD INTO NORTHERN PORTIONS OF MISSOURI AND ILLINOIS THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 28 min |
| Aug 9, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.